Breast lump change after starting Letrozole

Dear Dr's, My mom 52 yr old who was recently diagnosed as stage 4 Er/Pr +ve & Her2 -ve breast cancer with widespread bone metastases on the initial diagnosis..she took radiation to the spine and pelvis for pain relief at tata memorial hospital and was started on letrozole daily with monthly zolondronate surgery was it's been a month since she started the letrozole and we are noticing changes in the breast lump..the lump has hardened and the skin over the area has become brownish black with complete nipple this a cause of worry or is it normal?? Kindly help

4 Replies

  • Perhaps u need to visit Tata Hospital again and show this to the doctoelrs there

  • We have a follow up in two months..should that be OK or should we follow up immediately on this? It's very difficult for my mom to travel and hence the dilemma..the tumor doesn't have any other signs like warmth, pain, smell or discharge..we don't kno if this usually happens in patients or is this something unusual??

  • Honestly, its very difficult to comment as a surgeon, without examining and seeing her for myself.

    The usual response to hormone treatments, if it is working, is a slow and steady shrink in size. And during shrinking, the tumour may become harder than earlier, albeit smaller in size. It is like a centripetal shrinking.

    Like Dr. Rohit said, I can understand the apprehension. The solution would be to show once to your doctors. I do not think there should be an issue if you wait for a month or so. Just keep a watch. But don't see it daily Keep on assessing at 15 day intervals.

  • Thanks a lot sir for ur valuable was really helpful

You may also like...